MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Hemorrhagic Stroke (4417)
Date of Event 11/22/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an angioplasty procedure while advancing the subject guidewire through the balloon catheter in the carotid siphon, physician noticed a kink and on removal the tip of the subject guidewire was fractured.He attempted to remove the fragment using multiple stent retrievers and a snare devices but was unsuccessful.The broken fragment was reported stented against the vessel wall so it was unable to retrieved.The patient suffered a subarachnoid hemorrhage.It was not clear that the event was a direct result of the broken subject guidewire.The patient's anatomy was very tortuous and there was a surgical delay of 2 hours.The procedure was not completed and the patient passed away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
¿ h4 manufacturing date ¿ added.¿ d4 expiration date - added.¿ c2/d10 concomitant products - update.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspection were not performed because the product was not returned for investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the device was used for icad treatment with stent and balloon catheter, the guidewire tip was shaped 45-60 degrees, the patient's anatomy was very tortuous, friction/resistance was encountered upon withdrawal of the guidewire, and there was a kink approximately 3cm from the distal tip where it ended up fracturing.It was also noted that while trying to navigate the guidewire, a lot of torque was used to get the guidewire to track and the distal end broke off when the physician tried withdrawing the guidewire.An assignable cause of procedural factors will be assigned to this complaint since the issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13019907
Report Number3012931345-2021-00212
Device Sequence Number11947389
Product Code DQX
UDI-Device Identifier07613327459647
UDI-Public07613327459647
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberS2SPS14300
Device Catalogue NumberS2SPS14300
Device Lot Number0000062615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP STENT RETRIEVER ( CERENOVUS); GATEWAY BALLOON CATHETER (STRYKER); MICROCATHETER (UNKNOWN); SNARE (UNKNOWN); STENT RETRIEVER (UNKNOWN); TREVO NXT STENT RETRIEVER (STRYKER); WINGSPAN STENT (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention; Death;
Patient SexUnknown